I itch severely. I bought some anti itch cortisone and some topical that kills staph so it doesnt get infected. At what point should I go to my regular doctor to look at this?
IPL For Sun Freckles on Chest and Back Made Me Red and Extremely Itchy
Doctor Answers (3)
Itchy and Red after IPL
If you are within the first 10 days after your treatment, I wouldn't be too concerned about itchiness and redness...both are very common after IPL. The skin in the treated areas generally gets red, then perhaps brownish, dry and flakey. While this transition and healing is occurring after treatment it's very normal to be itchy and irritated. Hydrocortisone is generally helpful, as is moisturizer without scent or perfume. Don't have the water too hot when you shower. DO NOT scratch or pick! Often best not to use topical antibiotic ointments as they can actually make you more itchy and red because people can have a sensitivity to them . Unless you have open or blistered areas there should be no need for antibiotics. Whenever you have worries or concerns it is always a good idea to call or go back to your treating physician's office so they can evaluate and give you the best course of action.
Dr. Grant Stevens
Web reference: http://www.marinaplasticsurgery.com
Severe itching after IPL
This is not a normal reaction to IPL. Some mild redness and itching for an hour or so after the procedure is acceptable but does subside, leaving the area feeling a little warm and it's been out in the sun, but not severe itching. So I recommend seeing your doctor or particularly giving the doctor that did the procedure a call as soon as possible.
You might also be having a reaction to anything that has been applied to the skin. If there is any swelling of the lips, tongue or throat with any of this, please go to the emergency room to be evaluated for an allergic reaction immediately.
The best answer to this question is you should refer your concerns to the physician who performed your IPL treatment. This is a non-invasive procedure and your concerns for a Staph infection are extremely low, your physician can further educate you.
You should have been given post -procedure instructions which included icing the areas treated, to bring the redness down. Some patients get a very vigorous response and require topical steroids to calm the area, which will help considerably with the itching. If you did not see a qualified physician to perform the treatment, I strongly suggest you seek out a board-certified dermatologist or plastic surgeon. Good Luck!!
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.